Homological multiplicities in representation theory of p-adic groups

Avraham Aizenbud, Eitan Sayag

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


For a spherical variety X of a reductive group G over a non-archimedean local field F, and for a smooth representation π of G we study homological multiplicities dimExtG∗(S(X),π). Based on Bernstein’s decomposition of the category of smooth representations of G, we introduce a sheaf that measures these multiplicities. We show that these multiplicities are finite whenever the usual mutliplicities dimHomG(S(X),π)are finite. The latter are known to be finite for symmetric varieties and for many other spherical varieties and conjectured to be finite for all spherical varieties. Furthermore, we show that the Euler–Poincaré characteristic is constant in families parabolically induced from finite length representations of a Levi subgroup M< G. In the case when M= G we compute these multiplicities more explicitly.

Original languageEnglish
Pages (from-to)451-469
Number of pages19
JournalMathematische Zeitschrift
Issue number1-2
StatePublished - 1 Feb 2020


  • Branching laws
  • Homological multiplicities
  • Spherical spaces

ASJC Scopus subject areas

  • Mathematics (all)


Dive into the research topics of 'Homological multiplicities in representation theory of p-adic groups'. Together they form a unique fingerprint.

Cite this